Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 145, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2000, 11:28 PM CST for Hopkins County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 11:28 PM CST (05:28 UTC)
- Expired
- Mar 27, 2000, 12:15 AM CST
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hopkins County, TX
The radar
The Shreveport radar (KSHV), 161 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 11:28 PM CST | Hail 1.75 | Birthright, TX | Occurred in New Birthright. |
| Mar 26, 11:50 PM CST | Hail 0.75 | Sulphur Spgs, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 7:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 270530 SVRFTW TXC223-270615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1128 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOPKINS COUNTY IN NORTHEAST TEXAS * UNTIL 1215 AM CST * AT 1128 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF SULPHUR SPRING\S...MOVING SOUTHEAST AT 30 MPH. * HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3336 9545 3318 9572 3280 9519 3297 9498
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:10 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 26, 9:10 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 910 PM CST SUN MAR 26 2000 LOCAL RADARS CONTINUE TO INDICATE PROGRESSION OF CONVECTIVE CLUSTER ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. MUCH WEAKER RETURNS INDICATED ACROSS THE EXTREME SOUTHERN PORTIONS OF THE CWA. LATEST SURFACE ANALYSIS INDICATES A COLD FRONT ALONG THE RED RIVER. ALTHOUGH FORCING ALONG THE BOUNDARY APPEARS TO BE WEAK...SCATTERED CONVECTION STILL POSSIBLE AHEAD OF THIS FEATURE...AS THE BOUNDARY ENCOUNTERS INSTABILITY RIDGE...CENTERED ALONG THE INTERSTATE 35 CORRIDOR. .FTW...NONE. 83
In the hours before
Special weather statement, Mar 26, 8:58 PM CST, 2 hours 30 minutes before
TXZ158-174-270500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 858 PM CST SUN MAR 26 2000 TORNADO WATCH NUMBER 122 HAS BEEN CANCELED FOR BELL AND MILAM COUNTIES. 83
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:28 PM CST | Severe Thunderstorm Warning | FWD | Falls | 62 min |
| Mar 26, 7:08 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 52 min |
| Mar 26, 7:30 PM CST | Severe Thunderstorm Warning | FWD | Leon | 60 min |
| Mar 26, 9:20 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 55 min |
| Mar 26, 10:13 PM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.